Counteracting Blurred Vision

Discussion in 'Fibromyalgia Main Forum' started by dhcpolwnk, Aug 25, 2006.

  1. dhcpolwnk

    dhcpolwnk New Member

    I currently take several medications that cause blurred vision as a side effect. The same medications (it seems) also cause dry mouth.

    Do medications that cause dry mouth also cause dry eyes? If so, could dry eyes cause blurry vision, even without eye pain or grittiness?

    Does anybody on this board also have to deal with medication-induced blurry vision? If so, do you have any suggestions or experiences that might help me out.

    I used to love reading books, but now, it takes so much effort to focus, even when I wear my glasses, that it takes me forever to finish one. My optometrist said at my last appointment that despite the blurriness from the medication, the prescription from my glasses hadn't changed.

    --Laura R.M.
  2. pam_d

    pam_d New Member

    I, too, am experiencing severe dry eyes and blurrier-than-normal vision these days. Mine is from chemotherapy, I believe, which I have just finished. So I'm hoping maybe mine will get a little better eventually.

    I remember an optometrist saying once that very dry eyes will cause that blurriness. So I'm wondering if you were to treat the dry eyes (from something as easy as using OTC medications that are like liquid "tears"---I have one called Refresh Tears---to a prescription treatment for dry eye like Restasis) would this then help make the vision less blurry?

    I'm going in for a vision exam in a couple of weeks (because I believe I DO need new bifocals, though that's not the whole problem) and also an opthamology exam, and I'm going to ask all these questions. I will let you know anything I find out!

    I, too, miss just being able to pick up any book and read it. Now I have to only choose books with type large enough so that it isn't too much of a strain!

    Hugs,
    Pam
  3. sniffles

    sniffles New Member

    I don't take paxil myself, but my son does and I know that it is one medication that really causes blurred vision big time. Didn't know if this might be one of your medications, but I wanted to mention this because it really keeps him from being able to even drive lots of days. I'm not sure if he suffers from dry mouth. He doesn't have fibro just suffers from panic attacks and paxil seems to be the only medication that controls the attacks. Sure glad that he doesn't have this DD too. He does help me out a lot since I can't get things done do to the pain and fatigue. We try to help each other and he does work for me and if he is unable to drive, I take him places he needs to go. Some days his vision is okay---just never know when it is going to be bad. Hope you find an answer to what is causing your problem. Have you checked all your medictions lists of side effects. That may help. sniffles